MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 5.0/20; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 5.0/20; COVERED CORONARY STENT
Model Number 434898
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
There was a type iii cs/iv perforation in the prox.Lad in an unstented area due to a geographic miss while overlapping des stents.The pk papyrus covered stent system was inserted into the 6f guide catheter and resistance was experienced while coming through the guide in the subclavian area (still in the guide).The operator noted the stent appeared to start dislodging from the stent delivery system.The stent, stent delivery system, and guide catheter were all successfully removed.The patients perforation improved with complete resolution of the effusion and was subsequently discharged two days post op.
 
Additional Manufacturer Narrative
The affected pk papyrus stent system was returned to biotronik and subjected to a detailed technical investigation.Images of the case such as angiographies could not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.The technical investigation showed that balloon is well folded and shows no signs of inflation.Judging from the x-ray markers, the stent is displaced on the balloon by about 12 mm in distal direction.The stent is also severely deformed at its proximal end, i.E.Several struts are strongly bent outwards.Stent imprints on the exposed balloon surface indicate that the stent was properly crimped in between the two radiopaque markers at the time of delivery.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted investigation, no manufacturing related root cause could be identified.The treating physician rated the occurrence as both no device- and no procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 5.0/20
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key19917471
Report Number1028232-2024-04113
Device Sequence Number12790607
Product Code NIV
UDI-Device Identifier07640130447264
UDI-Public(01)07640130447264(17)2408
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2024
Device Model Number434898
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06226359
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale